Bad Day with Effexor

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kisses_from_cat
Regular Member


Date Joined Sep 2006
Total Posts : 36
   Posted 4/27/2007 1:50 PM (GMT -7)   
I started effexor 2 days ago... and well... the side effects suck!  My doctor tells me they'll go away in 2 weeks.   Is this true?  
My doctor also only gave me 2 weeks off of work.  this really upset me.  Im supposed to recover in 2 weeks?  this hardly seems reasonable when my counselor frowned at me when i told her i wanted only a month off.  My counselor wants longer, but my doctor wants two weeks.  Ughhh. i am so frustrated with all of this.
 

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 4/27/2007 3:29 PM (GMT -7)   
Hi kisses_from_cat,
 
What kind of side effects are you having?  Is the the first antidepressant you have ever taken?  What dosage are you on and are you expected to increase your dosage anytime soon? 
 
Granted some people do have some side effects when they start an antidepressant.  It may be unable to sleep which could all depend on the med and what time your taking it, nausea, headache, unable to eat, jitters, or just an increase in being tired.  Everyone is differant and reacts differantly to these medications.  I am taking Effexor Xr and have been on it for a year and half; it is working very well for me.  Also, with this one medication I dont have that zombied out feeling like I have had with some of the other SSRI's.  Where you just feel flat and emotionaless.  That is one of the worst feelings to have.
 
Anyhow, please do keep us updated and know we are here for you.  If things get too bad for you with the medication though dont hesitate to call your doctor.  K? :-)

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


kisses_from_cat
Regular Member


Date Joined Sep 2006
Total Posts : 36
   Posted 4/27/2007 4:20 PM (GMT -7)   

Yes..its my first antidepressant.  I definately cannot sleep at all...but the drug makes my body sooo tired.  I have dizziness and nausea too.  but the worst is what feels like this increased pressure in my head.  its different than a headache.  And sometimes i feel sort of like I'm drunk. i really don;t like the side effects.  Im on 37.5g.  which apparently is really low.. so in a weeks time i'll be increasing it  to about 70ish i think.  Which means the side effects will start all over again :( Ughh.
Thanks for your input.  Did u have any similar side effects?


LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 4/29/2007 10:33 AM (GMT -7)   
I started effexor about 6 months ago and in the first few weeks I took 37.5mg twice a day and then increased to 75mg twice a day. I only had a few side effects and they included dizziness and nausea and my head felt a bit fuzzy. These all went away after a few weeks and the medication has really helped me. You just have to give your body time to get used to it and you will be fine. Effexor is a good medication for depression and anxiety. Try not to focus everyday on whether you have an side effects (i know that is easy for me to say) but if you are looking for them, you will feel them as anxiety can cause a lot of physical symptoms like nausea, headache etc and it might be anxiety about worrying over the side effects etc. You get what I mean? It can be a bit of a vicious circle sometimes.

You will feel better from the side effects - most people do. Just give it time. If you feel you need longer off work, your doctor should sign you off for depression for a bit longer if you need time to get used to the meds.
Take care and keep in touch. Let us know how you are getting on. There is a post in anxiety/panic forum about effexor too.

Victoria x

Moderator ~ Depression and Anxiety Forum

Xx Sometimes we all have to go a little crazy just to stay sane xX


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 4/29/2007 11:36 AM (GMT -7)   

Hi

I am Kitt.  I am wondering if the Dr. gave you 2 weeks off to adjust to the medications.  If you feel you need more time perhaps your therapist and Dr could consult each other.  Also you have patient's rights and if you need more time to adjust to the med than speak to your Dr. and explain your side effects.

It does take time and patience and we are from the Land of No Patience.

We want to feel better right now. I went through a lot of different drugs but we would go the 4-6 weeks to give the med a chance before trying next one.

Please try not to focus on the side effects unless you have an unusual reaction other than the ones given to you by the pharmacy when you start on the new med. It will just increase your anxiety and then it is hard to know if med is working.

Bless you.  Keep posting.


 
Respectfully
 
Kitt
 
Depression 25 years, Husband Crohns Disease 30 years
__________________________________________________ 
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.”
Rosalyn Carter
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 9:11 PM (GMT -7)
There are a total of 2,732,390 posts in 301,013 threads.
View Active Threads


Who's Online
This forum has 151175 registered members. Please welcome our newest member, melissapsa.
272 Guest(s), 9 Registered Member(s) are currently online.  Details
PeteZa, dacarte3, magoo2, LG13, ChickNorris, Hawaii3654, Ggrlsav, bdavis, BostonMarigold


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer